Alert archive / Tennessee / Frost Advisories in 2021

Frost Advisory 12, NWS Morristown, TN

November 7, 202121 counties in Tennessee

NWS Morristown, TN issued this frost advisory at Nov 7, 2021, 6:01 PM EST for 21 counties in Tennessee. It took effect at Nov 8, 2021, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2021, 6:01 PM EST (23:01 UTC)
In effect from
Nov 8, 2021, 3:00 AM EST
Expired
Nov 8, 2021, 8:00 AM EST
In force
5 hr
Issued by
NWS Morristown, TN
All 21 counties

Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 99 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWUS74 KMRX 072301
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
601 PM EST Sun Nov 7 2021

TNZ036>040-067>071-073-081>086-098>101-080715-
/O.NEW.KMRX.FR.Y.0012.211108T0800Z-211108T1300Z/
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
Including the cities of Oak Ridge, Clinton, Maynardville, 
Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, 
Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, 
Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, and Reliance
601 PM EST Sun Nov 7 2021 /501 PM CST Sun Nov 7 2021/

...FROST ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ TO 8 AM EST
/7 AM CST/ MONDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Much of the central and southern sections of east 
  Tennessee.

* WHEN...From 3 AM EST /2 AM CST/ to 8 AM EST /7 AM CST/ Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
946 
WWUS74 KMRX 080239
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
939 PM EST Sun Nov 7 2021

TNZ036>040-067>071-073-081>086-098>101-081300-
/O.CON.KMRX.FR.Y.0012.211108T0800Z-211108T1300Z/
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
Including the cities of Oak Ridge, Clinton, Maynardville, 
Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, 
Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, 
Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, and Reliance
939 PM EST Sun Nov 7 2021 /839 PM CST Sun Nov 7 2021/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ TO
8 AM EST /7 AM CST/ MONDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Much of the central and southern sections of east 
  Tennessee.

* WHEN...From 3 AM EST /2 AM CST/ to 8 AM EST /7 AM CST/ Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
861 
WWUS74 KMRX 080815
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
315 AM EST Mon Nov 8 2021

TNZ036>040-067>071-073-081>086-098>101-081300-
/O.CON.KMRX.FR.Y.0012.000000T0000Z-211108T1300Z/
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
Including the cities of Oak Ridge, Clinton, Maynardville, 
Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, 
Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, 
Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, and Reliance
315 AM EST Mon Nov 8 2021 /215 AM CST Mon Nov 8 2021/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST /7 AM CST/
THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Much of the central and southern sections of east 
  Tennessee.

* WHEN...Until 8 AM EST /7 AM CST/ this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Nov 7, 6:00 PM EST, 1 minute earlier.

Area forecast discussion, Nov 7, 6:00 PM EST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Morristown TN
600 PM EST Sun Nov 7 2021

.UPDATE...
EVENING UPDATE.

&&

.DISCUSSION...

Quick update to lower low temperatures across much of the area.
Another night of good radiational cooling due to clear sky, dry
airmass and calm winds. Areas of frost is expected across the
Plateau and central/southern sections of east Tennessee. Will
issue a frost advisory there given the ongoing growing season.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR to prevail at the sites. Might see some nearby BR around
08/1200.

GC

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             39  68  44  71  48 /   0   0   0   0   0
Knoxville McGhee Tyson Airport, TN  36  66  40  70  46 /   0   0   0   0   0
Oak Ridge, TN                       36  66  42  68  45 /   0   0   0   0   0
Tri Cities Airport, TN              30  65  38  70  43 /   0   0   0   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Frost Advisory from 3 AM EST /2 AM CST/ to 8 AM EST /7 AM CST/
     Monday for Anderson-Bledsoe-Bradley-Grainger-Hamblen-
     Hamilton-Jefferson-Knox-Loudon-Marion-McMinn-Meigs-North
     Sevier-Northwest Blount-Northwest Cocke-Northwest Monroe-
     Rhea-Roane-Sequatchie-Union-West Polk.

VA...NONE.
&&
Hazardous weather outlook, Nov 7, 3:01 PM EST, 3 hours before
Hazardous Weather Outlook
National Weather Service Morristown TN
301 PM EST Sun Nov 7 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-082015-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
301 PM EST Sun Nov 7 2021 /201 PM CST Sun Nov 7 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

Nearby

Frost Advisories in Tennessee, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.